MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8XX2, GELPORT 120MM; GCJ

APPLIED MEDICAL RESOURCES C8XX2, GELPORT 120MM; GCJ
Model Number C8XX2
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic liver resection "lap hand assisted colectomy" event description: "the wound protector piece of the appliance completely came apart" additional information received via email on april 04, 2018 from applied medical account manager: "i was able to find out further information on what happened through his surgical assistant, pa.First and foremost, there was no harm to the patient and they searched through the abdomen with no findings of any sheath fragments.Approximately 30-40 minutes into the lap hand assisted colectomy, when the surgeon pulled his hand out of the gelport, the alexis portion "disintegrated" and came completely apart.I inquired about if it was a fragment tear or stretch tear and she noted it was more of a fragmentation.It tore at the top of the sheath of the currently rolled down alexis where the sheath met the top ring (about half way down the sheath if you were to unroll the alexis).This was a standard procedure where nothing out of the ordinary was being performed or attempted and both the surgeon and staff are very proficient in using the gelport and alexis.There were no instruments or trocars placed through the gel of the alexis." type of intervention: "they searched through the abdomen with no findings of any sheath fragments." patient status: no patient injury occurred associated with the complaint event."there was no harm to the patient".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that there was a tear originating from a puncture in the sheath.Based on the condition of the returned unit, it is likely the reported event was caused by the instrumentation used during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.

Brand Name
C8XX2, GELPORT 120MM
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7405396
Report Number2027111-2018-00142
Device Sequence Number35810
Product Code GCJ
UDI-Device Identifier20607915123912
UDI-Public(01)20607915123912(17)200531(30)01(10)1314904
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K014047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2020
Device Model NumberC8XX2
Device Catalogue Number700025401
Device Lot Number1314904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer03/09/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date07/27/2018
Patient Sequence Number1